MAUDE Adverse Event Report: CORDIS CORPORATION BLUE/SLALOM 6X18/135 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION BLUE/SLALOM 6X18/135 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC
Model Number PB1860BSX
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.A review of the manufacturing documentation associated with this lot#82197213 presented no issues during the manufacturing process that can be related to the reported complaint.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when flushing the wire port of the.018" 6mm x 18mm x 135cm palmaz blue on slalom balloon-expandable stent delivery system (sds), the physician saw that the wire port was cracked.The stent was not inserted into the patient.There was no reported patient injury.The device was stored per labelling and opened in sterile field.There was no difficulty removing the product from the hoop, protective balloon cover or when removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to using the product.The device was not prep as per facility.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
When flushing the wire port of the.018" 6mm x 18mm x 135cm palmaz blue on slalom balloon-expandable stent delivery system (sds), the physician saw that the wire port was cracked.The stent was not inserted into the patient.There was no reported patient injury.The device was stored per labelling and opened in sterile field.There was no difficulty removing the product from the hoop, protective balloon cover or when removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to using the product.The device was not prep as per facility.The product was returned for analysis.A non-sterile unit of a palmaz blue on slalom 6 x18 135cm biliary sds was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon does not appear to have been inflated.However, the guidewire lumen hub was observed cracked.No other anomalies were observed.Per sem analysis the cracked area on the hub revealed evidence of plastic deformation and fatigue striations.Plastic deformation and fatigue striations found on the hub material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 82197213 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds) - cracked - during prep¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by plastic deformation and fatigue striations found on the hub material during analysis commonly caused by the application of excessive force.According to the safety information in the instructions for use ¿the cordis palmaz blue.018¿ transhepatic biliary stent system is indicated for palliation of malignant neoplasms in the biliary tree.Warnings the safety and effectiveness of the palmaz blue.018 transhepatic biliary stent system for use in the vascular system have not been established.Prior to stenting, the palmaz blue.018 transhepatic biliary stent system should be examined to verify functionality and integrity.Hold the tray in one hand.With the other hand, gently grasp the hub and carefully remove the stent/delivery system from the tray.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
BLUE/SLALOM 6X18/135 BIL PCKGD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11699562
Report Number9616099-2021-04447
Device Sequence Number3018523
Product Code FGE
UDI-Device Identifier20705032036150
UDI-Public20705032036150
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberPB1860BSX
Device Catalogue NumberPB1860BSX
Device Lot Number82197213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1